Louisiana, 2007

Flash Flooding and Hail in Louisiana, June 4, 2007

June 4, 2007 · NWS LCH · 13 events in 5 counties and zones

A large thunderstorm complex moved southeast across southwest Louisiana, producing hail and wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$766,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A large thunderstorm complex moved southeast across southwest Louisiana, producing hail and wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 4, 9:24 AM CST, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 4, 9:24 AM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1024 AM CDT MON JUN 4 2007

.UPDATE...

SCATTERED SHOWERS CONTINUE TO DEVELOP ACROSS SOUTHEASTERN ZONES
THIS MORNING IN ASSOCIATION WITH SHORTWAVE MOVING ACROSS LOUISIANA
AT THE MOMENT. WATER VAPOR IMAGERY CLEARLY DEPICTS A VORT MAX OVER
NORTHERN TEXAS MOVING SOUTHEASTWARD TOWARDS OUR CWA. 12Z KLCH
SOUNDING SHOWS A VERY MOIST AND UNSTABLE AIRMASS IN PLACE TODAY
WITH A PWAT OF NEARLY 2 INCHES AND CAPES AROUND 3000 J/KG.

SHOWERS ALREADY DEVELOPING OVER NORTH TEXAS IN ASSOCIATION WITH MCV.
WITH VORT MAX AND ASSOCIATED LIFT HEADING INTO SUCH A MOIST AND
UNSTABLE AIRMASS OVER OUR AREA EXPECT SHOWERS AND STORMS TO
DEVELOP TO OUR NORTHWEST AND PUSH SOUTHEASTWARD INTO SOUTHEAST
TEXAS AND WESTERN LOUISIANA ZONES THIS AFTERNOON...AND THE REST OF
THE AREA THIS EVENING. QUICK LOOK AT 12Z NAM AND LATEST SPC DAY 1
OUTLOOK AGREES WITH THIS SCENARIO. OTHER ACTIVITY MAY ALSO
CONTINUE TO DEVELOP ALONG THE COAST WITH SEABREEZE CONVERGENCE AND
IN SOUTHEASTERN ZONES AS DEPARTING SHORTWAVE LIFTS OUT. DATA FROM
MORNING SOUNDING SUGGESTS SOME DAMAGING WINDS AND POSSIBLY LARGE
HAIL WILL BE A THREAT AGAIN TODAY AND AREA REMAINS IN A SLIGHT
RISK FOR SEVERE WEATHER. HIGH PWAT ALSO INDICATES LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE.

AS PREVIOUS SHIFT MENTIONED HAVE CONSIDERED RAISING POPS TO LIKELY
THIS AFTERNOON AND EVENING BUT WITH UNCERTAINTIES ON COVERAGE OF
STORMS WILL KEEP CURRENT HIGH CHANCE POPS IN PLACE. HOWEVER HAVE
RAISED POPS THIS EVENING TO GOOD CHANCE AS ACTIVITY SHOULD LINGER
AFTER 00Z. OTHERWISE FORECAST IS ON TRACK.  UPDATE OUT SHORTLY.

SHAMBURGER

&&

.PREV DISCUSSION... /ISSUED 351 AM CDT MON JUN 4 2007/

DISCUSSION...WATER VAPOR IMAGERY SHOWS A MID/UPR-LVL LO OVER THE
UPR MIDWEST WITH TROFFING COVERING THE ERN 2/3 OF THE COUNTRY.
NUMEROUS MINOR IMPULSES SEEN DROPPING THROUGH THE TROF WITH A
COUPLE SHOWING UP OVER TEXAS AND LOUISIANA THIS MORNING.
MEANWHILE AT THE SFC AREA REMAINS IN A WEAK WRLY FLOW BETWEEN HI
PRES OVER SRN TX AND THE REMNANT LO OF BARRY OVER THE DELMARVA
REGION. REGIONAL RADARS SHOW SCATTERED RW/TRW DEVELOPING OVER THE
SERN 1/4 OF THE FORECAST AREA THANKS TO PASSING SHORTWAVE ALOFT
AND LINGERING BOUNDARY FROM SUNDAYS CONVECTION.

BIG QUESTION MARKS ON WHAT TO DO WITH POPS FOR TODAY. MODEL
GUIDANCE WAS ON THE LOW SIDE WITH NUMEROUS 20S AND 30S SHOWING UP
IN THE MOS NUMBERS. INHERITED GRIDS INCLUDED A 40 POP. HOWEVER
LOOKING AT GOOD MOISTURE REMAINING OVER THE FORECAST AREA
(FORECAST SOUNDINGS SHOW PWAT VALUES OF 1.5 TO 2.0 INCHES)...MULTIPLE
IMPULSES UPSTREAM HEADED THIS WAY...AND PROBABLE BOUNDARIES LEFT
BEHIND FROM SUNDAY ACTING AS A LO-LVL FOCUS...TOYED WITH GOING
LIKELY ACROSS THE AREA THIS AFTERNOON. HOWEVER AIRMASS COULD HAVE
A SLIGHTLY HARDER TIME GETTING UNSTABLE TODAY AFTER BEING WORKED
OVER AT LEAST ONCE YESTERDAY...PLUS ACTIVITY UPSTREAM HAS WEAKENED
SIGNIFICANTLY OVER THE PAST HOUR OR SO. THUS SPLIT THE DIFFERENCE
AND RAISED POPS TO A GOOD CHANCE/50 PERCENT FOR THIS AFTERNOON.
GOOD CAPES AND LO-LVL SHEAR PROGGED FOR TODAY WHICH HAS LED SPC TO
INCLUDE MOST OF THE AREA IN A SLIGHT RISK FOR TODAY...HOWEVER WILL
LEAVE ANY SEVERE MENTION OUT OF THE GRIDS/ZONES AND ALLOW THE DAY
SHIFT FORECASTER TO RE-ASSESS THE NEED FOR SEVERE WORDING.

TUESDAY LOOKS LIKE A SIMILAR DAY ALTHOUGH A LITTLE LESS MOISTURE
IS PROGGED ACROSS THE AREA AND THUS HAVE LOWERED POPS TO THE LOW END
CHANCE NEIGHBORHOOD. POPS CONTINUE TO DIMINISH INTO WEDNESDAY AS
TROFFING WEAKENS AND MOISTURE DECREASES. RAIN CHANCES LOOK SLIM
FOR THE REMAINDER OF THE PERIOD AS RIDGING TAKES OVER ALOFT AND AT
THE SFC.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  88  71  89  71 /  50  40  30  10
KBPT  88  71  89  71 /  50  40  30  10
KAEX  89  69  90  68 /  50  40  30  10
KLFT  88  71  90  70 /  50  40  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 4, 3:26 AM CST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
426 AM CDT MON JUN 4 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-050930-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
426 AM CDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A SERIES OF UPPER-LEVEL IMPULSES CROSSING THE REGION WILL INTERACT
WITH PLENTY OF GULF MOISTURE AND LEFTOVER SURFACE BOUNDARIES FROM
SUNDAYS THUNDERSTORMS TO PRODUCE SCATTERED SHOWERS AND STORMS
AGAIN THIS AFTERNOON AND EVENING. ATMOSPHERIC CONDITIONS LOOK
FAVORABLE FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE WITH
DAMAGING WIND GUSTS AND LARGE HAIL LIKELY TO ACCOMPANY THEM.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
COVERAGE OF SHOWERS AND THUNDERSTORMS WILL GRADUALLY DIMINISH
DURING THE PERIOD AS HIGH PRESSURE BUILDS OVERHEAD. SEVERE WEATHER
IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS IS NOT ANTICIPATED.

25

In the hours before

Local storm report, Jun 4, 7:32 AM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
832 AM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     RAGLEY                  30.51N 93.23W
06/03/2007                   BEAUREGARD         LA   NWS EMPLOYEE

            SEVERAL TREES BLOWN DOWN

&&

SHAMBURGER
Local storm report, Jun 4, 10:13 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1113 AM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND DMG     JASPER                  30.92N 94.00W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            NUMEROUS POWER LINES DOWN WITH WIDESPREAD POWER OUTAGES
            ALL ACROSS NORTHERN JASPER COUNTY. SEVERAL LOCATIONS
            INCLUDING CITY OF JASPER WERE WITHOUT POWER THROUGH
            SUNDAY EVENING.

&&

SHAMBURGER
Local storm report, Jun 4, 10:14 AM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1114 AM CDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     WATER SPOUT      14 SE CAMERON           29.65N 93.13W
06/03/2007                   GMZ452             LA   PUBLIC

            3 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 65.

0915 AM     WATER SPOUT      16 SE CAMERON           29.63N 93.11W
06/03/2007                   GMZ452             LA   PUBLIC

            5 WATERSPOUTS OCCURRING AT ONE TIME WERE REPORTED 3 TO 4
            MILES APART BETWEEN WEST CAMERON BLOCKS 66 AND 71 AND
            MOVING SOUTH. REPORT RECEIVED AT 940 AM CDT.

1000 AM     WATER SPOUT      19 SW CAMERON           29.60N 93.52W
06/03/2007                   GMZ450             LA   PUBLIC

            WATERSPOUT OBSERVED FOR 15 TO 20 MINUTES FROM OIL RIG IN
            WEST CAMERON BLOCK 112.

1000 AM     WATER SPOUT      17 SSE CAMERON          29.57N 93.19W
06/03/2007                   GMZ452             LA   PUBLIC

            2 WATERSPOUTS OBSERVED AT SAME TIME FROM OIL RIG IN WEST
            CAMERON BLOCK 101

1259 PM     TSTM WND DMG     9 NW JASPER             31.01N 94.10W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            2 TREES DOWNED IN VICINITY OF HWY 255.

0111 PM     TSTM WND DMG     1 S WOODVILLE           30.76N 94.42W
06/03/2007                   TYLER              TX   LAW ENFORCEMENT

            POWER LINES DOWNED BY A TREE.

0115 PM     TSTM WND GST     3 SW JASPER             30.89N 94.03W
06/03/2007  M43.00 MPH       JASPER             TX   ASOS

            MEASURED AT JASPER COUNTY BELL FIELD AIRPORT

0121 PM     TSTM WND DMG     11 N JASPER             31.08N 94.00W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            TREE DOWNED POWER LINES ON HWY 1007.

0125 PM     TSTM WND DMG     BURKEVILLE              31.00N 93.67W
06/03/2007                   NEWTON             TX   LAW ENFORCEMENT

            POWER LINES DOWNED.

0130 PM     TSTM WND DMG     TOLEDO BEND DAM         31.17N 93.57W
06/03/2007                   NEWTON             TX   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN AROUND THE LAKE

0135 PM     TSTM WND DMG     LEESVILLE               31.14N 93.27W
06/03/2007                   VERNON             LA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE PARISH.

0145 PM     TSTM WND DMG     JASPER                  30.92N 94.00W
06/03/2007                   JASPER             TX   LAW ENFORCEMENT

            NUMEROUS POWER LINES DOWN WITH WIDESPREAD POWER OUTAGES
            ALL ACROSS NORTHERN JASPER COUNTY. SEVERAL LOCATIONS
            INCLUDING CITY OF JASPER WERE WITHOUT POWER THROUGH
            SUNDAY EVENING.

0201 PM     TSTM WND DMG     MERRYVILLE              30.75N 93.53W
06/03/2007                   BEAUREGARD         LA   LAW ENFORCEMENT

            POWER LINES DOWNED.

0208 PM     TSTM WND GST     2 E FORT POLK           31.05N 93.18W
06/03/2007  M52.00 MPH       VERNON             LA   ASOS

            MEASURED AT FORT POLK

0208 PM     TSTM WND DMG     DERIDDER                30.85N 93.29W
06/03/2007                   BEAUREGARD         LA   LAW ENFORCEMENT

            POWER LINES DOWN IN DERIDDER.

0219 PM     TSTM WND DMG     DEQUINCY                30.45N 93.44W
06/03/2007                   CALCASIEU          LA   LAW ENFORCEMENT

            POWER LINES DOWN.

0230 PM     TSTM WND DMG     RAGLEY                  30.51N 93.23W
06/03/2007                   BEAUREGARD         LA   NWS EMPLOYEE

            SEVERAL TREES BLOWN DOWN

0245 PM     LIGHTNING        WESTLAKE                30.25N 93.26W
06/03/2007                   CALCASIEU          LA   LAW ENFORCEMENT

            LIGHTNING STRUCK A HOUSE CAUSING HOUSEFIRE.

0250 PM     TSTM WND GST     6 WNW ALEXANDRIA        31.33N 92.55W
06/03/2007  M43.00 MPH       RAPIDES            LA   ASOS

            MEASURED AT ALEXANDRIA INTERNATIONAL AIRPORT

0252 PM     TSTM WND GST     ALEXANDRIA              31.29N 92.46W
06/03/2007  M61.00 MPH       RAPIDES            LA   OFFICIAL NWS OBS

            MEASURED BY NWS WEATHER STATION AT RAPIDES PARISH 911
            CENTER

0253 PM     TSTM WND DMG     KINDER                  30.49N 92.85W
06/03/2007                   ALLEN              LA   LAW ENFORCEMENT

            TREE DOWN.

0300 PM     TSTM WND DMG     ALEXANDRIA              31.29N 92.46W
06/03/2007                   RAPIDES            LA   LAW ENFORCEMENT

            NUMEROUS TREES AND POWER LINES DOWN WITHIN ALEXANDRIA AND
            CONTINUING UP THROUGH BOYCE.

0300 PM     TSTM WND DMG     3 E OBERLIN             30.62N 92.71W
06/03/2007                   ALLEN              LA   LAW ENFORCEMENT

            2 TREES DOWN NEAR OBERLIN ONE OF WHICH DOWNED A POWER
            LINE THAT CAUGHT FIRE.

0300 PM     TSTM WND GST     5 SSW OAKDALE           30.75N 92.69W
06/03/2007  M43.00 MPH       ALLEN              LA   ASOS

            MEASURED AT OAKDALE ALLEN PARISH AIRPORT

0300 PM     TSTM WND DMG     5 ESE FENTON            30.34N 92.84W
06/03/2007                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            TREE DOWN NEAR HIGHWAY 102 AND HIGHWAY 99 INTERSECTION

0304 PM     TSTM WND GST     6 S LAKE CHARLES        30.12N 93.22W
06/03/2007  M41.00 MPH       CALCASIEU          LA   ASOS

            MEASURED AT LAKE CHARLES REGIONAL AIRPORT

0305 PM     TSTM WND DMG     WELSH                   30.24N 92.81W
06/03/2007                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            POWER LINE BLOWN DOWN ON INTERSTATE 10 BETWEEN MILE
            MARKER 55 AND 56

0310 PM     TSTM WND DMG     MOSS BLUFF              30.30N 93.20W
06/03/2007                   CALCASIEU          LA   EMERGENCY MNGR

            ROOF DAMAGE AT CVS DRUG STORE ON SAM HOUSTON JONES
            PARKWAY IN MOSS BLUFF.

0310 PM     TSTM WND DMG     ECHO                    31.11N 92.24W
06/03/2007                   RAPIDES            LA   LAW ENFORCEMENT

            NUMEROUS TREE LIMBS AND POWER LINES DOWN ACROSS THE
            EASTERN PART OF RAPIDES PARISH

0312 PM     TSTM WND GST     8 NE PINEVILLE          31.40N 92.30W
06/03/2007  M51.00 MPH       RAPIDES            LA   ASOS

            MEASURED AT ALEXANDRIA ESLER FIELD

0320 PM     TSTM WND DMG     VILLE PLATTE            30.69N 92.28W
06/03/2007                   EVANGELINE         LA   LAW ENFORCEMENT

            A FEW TREES AND POWER LINES BLOWN DOWN ACROSS THE PARISH

0320 PM     TSTM WND DMG     JENNINGS                30.22N 92.66W
06/03/2007                   JEFFERSON DAVIS    LA   LAW ENFORCEMENT

            TREE FELL ONTO A POWER LINE

0325 PM     TSTM WND DMG     4 SSE EFFIE             31.16N 92.13W
06/03/2007                   AVOYELLES          LA   LAW ENFORCEMENT

            AVOYELLES PARISH SHERIFF REPORTS TREE DOWN ON A POWER
            LINE ALONG HIGHWAY 1 IN WESTERN PART OF THE PARISH.

0330 PM     HAIL             CROWLEY                 30.21N 92.38W
06/03/2007  E0.75 INCH       ACADIA             LA   PUBLIC

0340 PM     TSTM WND DMG     OPELOUSAS               30.52N 92.08W
06/03/2007                   ST. LANDRY         LA   LAW ENFORCEMENT

            SEVERAL TREES BLOWN DOWN IN AND AROUND OPELOUSAS

0341 PM     TSTM WND GST     PORT BARRE              30.56N 91.96W
06/03/2007  M45.00 MPH       ST. LANDRY         LA   MESONET

            MEASURED AT LAIS AG RESEARCH STATION

0406 PM     HAIL             SCOTT                   30.24N 92.09W
06/03/2007  E1.00 INCH       LAFAYETTE          LA   PUBLIC

            PENNY TO QUARTER SIZE HAIL

0406 PM     TSTM WND DMG     SCOTT                   30.24N 92.09W
06/03/2007                   LAFAYETTE          LA   PUBLIC

            PUBLIC REPORTED 60 TO 70 MPH WINDS WITH TREE LIMBS FLYING
            AROUND.

0410 PM     TSTM WND GST     2 ESE LAFAYETTE         30.20N 92.00W
06/03/2007  M51.00 MPH       LAFAYETTE          LA   ASOS

            MEASURED AT LAFAYETTE REGIONAL AIRPORT

0420 PM     TSTM WND DMG     PARKS                   30.22N 91.83W
06/03/2007                   ST. MARTIN         LA   LAW ENFORCEMENT

            2 TREES BLOWN DOWN

0509 PM     TSTM WND DMG     FRANKLIN                29.80N 91.51W
06/03/2007                   ST. MARY           LA   LAW ENFORCEMENT

            POWER LINE BLOWN DOWN

&&

SHAMBURGER

The radar

The Lake Charles radar (KLCH), 103 km away, was scanning. The volume nearest the first event began at 17:30 UTC.

Open the radar archive at this moment

Event by event

7 hail, 4 thunderstorm wind, 2 flash flood. Local standard time, as filed.

Thunderstorm Wind, Vermilion

When
June 4, 11:30 AM CST
Where
Vermilion County, 1.38 mi S of Perry
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
29.930, -92.170

A tree was blown down near Highway 693 and Detraz Road.

Hail, Vermilion

When
June 4, 2:35 PM CST
Where
Vermilion County, 0.91 mi SE of Maurice
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
30.110, -92.120

Flash Flood, Vermilion

When
June 4, 3:20 PM CST to 6:00 PM CST
Where
Vermilion County, 0.91 mi SE of Maurice
Cause
Heavy Rain
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
30.111, -92.119

Numerous roads were under water in the Maurice and Indian Bayou areas including Highway 167 and Highway 699. As much as eight to ten inches of rain had fallen in less than six hours.

Thunderstorm Wind, Beauregard

When
June 4, 3:40 PM CST
Where
Beauregard County, Helme
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
30.420, -93.500

Trees were blown down along Highway 12.

Hail, Calcasieu

When
June 4, 4:00 PM CST
Where
Calcasieu County, 0.6 mi E of Sulphur
Measured
0.75 in hail
Reported by
Public
Coordinates
30.230, -93.360

Hail, Calcasieu

When
June 4, 4:05 PM CST
Where
Calcasieu County, 1.51 mi SSE of Brimstone
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
30.210, -93.410

Hail, Calcasieu

When
June 4, 4:20 PM CST
Where
Calcasieu County, 3.51 mi S of Lake Charles Lake
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
30.180, -93.240

Thunderstorm Wind, Calcasieu

When
June 4, 4:20 PM CST to 4:30 PM CST
Where
Calcasieu County, 3.3 mi WNW of (Lch)lk Charles Muni
Measured
65 kt (75 mph) estimated gust
Property damage
$500,000
Reported by
NWS Employee
Coordinates
30.148, -93.271

Trees were blown down across south Lake Charles.

Hail, Calcasieu

When
June 4, 4:21 PM CST
Where
Calcasieu County, 1.83 mi NE of (Lch)lk Charles Muni
Measured
1.75 in hail
Property damage
$5,000
Reported by
NWS Employee
Coordinates
30.150, -93.200

Skylights were broken in a house.

Thunderstorm Wind, Jefferson Davis

When
June 4, 4:45 PM CST
Where
Jefferson Davis County, 2.99 mi W of Thronwell Lyon Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.070, -92.870

Two trees were blwon down near the Lacassine Bridge along highway 14.

Hail, Jefferson Davis

When
June 4, 5:00 PM CST
Where
Jefferson Davis County, 2.08 mi N of Lake Arthur
Measured
0.75 in hail
Reported by
Public
Coordinates
30.110, -92.680

Hail, Acadia

When
June 4, 5:15 PM CST
Where
Acadia County, Branch
Measured
1 in hail
Reported by
Public
Coordinates
30.350, -92.270

Flash Flood, Vermilion

When
June 4, 6:00 PM CST
Where
Vermilion County, 2.83 mi SSE of Maurice
Cause
Heavy Rain
Property damage
$250,000
Reported by
Broadcast Media
Coordinates
30.082, -92.112

Over 50 homes were flooded and numerous highways were under water after up to 12 inches of rain had fallen. The heaviest hit area was Victoria Acres subdivison.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41044, 41035, 41031, 41046, 41036, 41038, 41039, 41047, 41040, 41050, 41041, 41043, 41034.